Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 183, NWS Albuquerque, NM

August 26, 2007Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 26, 2007, 3:23 PM MDT for Union County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2007, 3:23 PM MDT (21:23 UTC)
Expired
Aug 26, 2007, 4:30 PM MDT
In force
67 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Union County, NM

The radar

The Pueblo radar (KPUX), 201 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
819 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 262123
SVRABQ
NMC059-262230-
/O.NEW.KABQ.SV.W.0183.070826T2123Z-070826T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 PM MDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 430 PM MDT

* AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FOLSOM AND CAPULIN...OR ABOUT 10 MILES NORTHWEST OF DES MOINES...
  AND MOVING EAST AT 10-15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTH OF DES MOINES AROUND 335 PM MDT...

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3699 10301 3652 10320 3627 10400 3699 10399
TIME...MOT...LOC 2123Z 258DEG 19KT 3686 10393

$$
44
2 follow-up statements
000 
WWUS55 KABQ 262206
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
403 PM MDT SUN AUG 26 2007

NMC059-262230-
/O.CON.KABQ.SV.W.0183.000000T0000Z-070826T2230Z/
UNION-
403 PM MDT SUN AUG 26 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN UNION
COUNTY UNTIL 430 PM MDT...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 11 MILES NORTHEAST OF FOLSOM...OR ABOUT 14 MILES NORTH OF DES
MOINES...MOVING EAST AT 10-15 MPH. OTHER STRONG THUNDERSTORMS WERE 
MOVING INTO EASTERN UNION COUNTY FROM COLFAX COUNTY. THESE STORMS 
COULD TURN SEVERE. THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAIN AT 
RATES AROUND 1 INCH PER HOUR. BEWARE OF DANGEROUS WATER LEVELS IN
NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS.

* LOCATIONS IMPACTED INCLUDE...
  FOLSOM...
  CAPULIN...
  DRY CIMARRON SCENIC BYWAY...

LAT...LON 3699 10301 3652 10320 3627 10400 3699 10399
TIME...MOT...LOC 2203Z 264DEG 14KT 3696 10378

$$

44
000 
WWUS55 KABQ 262226
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 PM MDT SUN AUG 26 2007

NMC059-262235-
/O.EXP.KABQ.SV.W.0183.000000T0000Z-070826T2230Z/
UNION-
425 PM MDT SUN AUG 26 2007

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 430 PM MDT FOR NORTHERN
UNION COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN...GUSTY 
WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING ARE EXPECTED TO 
PERSIST ACROSS UNION COUNTY AS A LINE OF STORMS CROSSES OVER THE
NEXT FEW HOURS.

LAT...LON 3699 10301 3652 10320 3627 10400 3699 10399
TIME...MOT...LOC 2225Z 264DEG 14KT 3697 10367

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:00 PM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 26, 2:00 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT SUN AUG 26 2007

.DISCUSSION...EXTENT OF THUNDERSTORMS WILL CONTINUE TO BE THE MAIN
FORECAST CHALLENGE THROUGH THE COMING WEEK.

THE CENTER OF HIGH PRESSURE ALOFT IS SHIFTING E OF NM...ALLOWING
FOR A TAP OF SUBTROPICAL MOISTURE INTO MUCH OF THE STATE. AN UPPER
LEVEL DISTURBANCE IS CLEARLY VISIBLE ON SATELLITE OVER AZ. THE CENTER
OF THE HIGH PRESSURE WILL REMAIN TO OUR E EARLY THIS COMING WEEK
BEFORE SHIFTING BACK OVER THE FOUR CORNERS AREA AND AZ FROM THE
MIDDLE OF THE WEEK THROUGH NEXT WEEKEND.

DEEPER MOISTURE TAP TODAY AND DISTURBANCE TO OUR W HELPING TO FUEL
THUNDERSTORMS. THEY FIRED MUCH EARLIER TODAY AND THEY ARE ALREADY
SCATTERED IN COVERAGE OVER THE W AND N. MOST STORMS MOVING AT ONLY
10 TO 15 MPH SO SOME FLOODING A CONCERN THE REMAINDER OF THIS PM
AND EVENING...MOSTLY OF THE MINOR VARIETY. A FEW SEVERE STORMS ALSO
POSSIBLE OVER THE NW HALF OF THE STATE. COVERAGE OF STORMS WILL
DIMINISH BY MIDNIGHT...BUT ISOLATED CONVECTION MAY LINGER THROUGH
THE NIGHT IN THE NW.

MONDAY WILL BE SIMILAR TO TODAY...WITH THE NW HALF OF THE STATE
THE MOST FAVORED. THEN THE HIGH PRESSURE AREA WILL BE CENTERED OVER
THE STATE ON TUE WITH MOSTLY TERRAIN DRIVEN...SLOW MOVING STORMS.
BY WED THE UPPER HIGH WILL BE CENTERED PREDOMINATELY OVER AZ. THIS
WILL RESULT IN THE EASTERN AREAS BECOMING MORE FAVORED FOR STORMS.
AND IN FACT A WEAK UPPER LEVEL DISTURBANCE WILL PASS TO OUR N TUE
NIGHT INTO WED ALONG WITH AN ASSOCIATED COLD FRONT. THIS WILL ADD
A FRESH SUPPLY OF LOW LEVEL...UPSLOPE FLOW. THE FAR NE SHOULD BE
THE MOST FOCUSED AREA FOR CONVECTION TUE PM AND EVE...WITH MUCH OF
THE E IN LINE FOR SHOWERS AND STORMS WED PM AND NIGHT.

THE E WILL REMAIN THE FAVORED AREA FOR CONVECTION FOR THE END OF
THE WEEK AND NEXT WEEKEND. BUT SOME MOISTURE SHOULD SLOSH OVER INTO
THE W FOR ISOLATED COVERAGE. THIS WILL RESULT IN A FAIRLY ACTIVE
PERIOD FROM THU THROUGH AT LEAST NEXT SUN. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  88  61  90 /  40  30  30  20
GALLUP..........................  58  84  55  86 /  40  20  30  20
GRANTS..........................  56  84  54  87 /  30  20  30  20
GLENWOOD........................  60  89  62  90 /  30  20  20  20
CHAMA...........................  49  80  51  79 /  40  30  30  30
LOS ALAMOS......................  58  85  56  85 /  30  20  20  20
RED RIVER.......................  45  76  45  73 /  30  30  30  30
TAOS............................  54  84  51  84 /  30  30  30  30
SANTA FE........................  58  88  57  86 /  30  20  20  20
SANTA FE AIRPORT................  60  88  58  86 /  30  20  20  20
ESPANOLA........................  61  90  60  87 /  30  20  20  20
ALBUQUERQUE HEIGHTS.............  68  90  67  89 /  30  10  20  20
ALBUQUERQUE VALLEY..............  62  91  65  91 /  30  10  20  20
ALBUQUERQUE FOOTHILLS...........  65  89  65  87 /  30  20  20  20
ALBUQUERQUE WEST MESA...........  66  90  66  89 /  30  20  20  20
SOCORRO.........................  63  90  62  89 /  20  10  20  20
SANDIA PARK/CEDAR CREST.........  60  84  60  82 /  30  20  20  20
MORIARTY/ESTANCIA...............  54  88  55  86 /  20  10  20  20
CARRIZOZO.......................  62  92  61  91 /  10  10  20  20
RUIDOSO.........................  56  83  55  82 /  20  20  20  20
RATON...........................  54  88  53  86 /  30  10  20  30
LAS VEGAS.......................  56  86  55  83 /  20  20  20  20
ROY.............................  61  88  60  86 /  20  10  10  20
CLAYTON.........................  63  92  62  88 /  10   5  10  20
SANTA ROSA......................  61  93  62  92 /  10   5  10  20
TUCUMCARI.......................  67  96  66  94 /  10   0   0  10
FORT SUMNER.....................  65  93  65  91 /   5   5   5  10
CLOVIS..........................  65  93  64  92 /   0   0   0  10
PORTALES........................  64  94  65  94 /   0   0   0  10
ROSWELL.........................  67  95  66  95 /   0   0   0  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Aug 26, 5:46 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MDT SUN AUG 26 2007

NMZ001>021-026-271200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
546 AM MDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY WEST
OF THE CONTINENTAL DIVIDE...WHERE LOCALIZED AREAS OF FLASH
FLOODING MAY OCCUR. ADDITIONALLY...A FEW OF THE THUNDERSTORMS IN NORTHWEST
NEW MEXICO COULD PRODUCE WIND GUSTS TO 50 MPH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY RAINFALL IS POSSIBLE...MONDAY AFTERNOON AND EVENING MAINLY WEST
OF THE CONTINENTAL DIVIDE...WHERE LOCALIZED AREAS OF FLASH
FLOODING MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT FLOODED PROPERTY OR ROADWAYS.

19

In the hours before

Special weather statement, Aug 26, 3:02 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT SUN AUG 26 2007

NMZ004-011-262130-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS-
302 PM MDT SUN AUG 26 2007

...STRONG THUNDERSTORM ON THE EAST SIDE OF SANTA FE...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES EAST OF SANTA FE.
THE STRONG THUNDERSTORM WAS NEARLY STATIONARY AND PRODUCING RAIN
AT RATES AROUND 1 INCH PER HOUR.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANTA FE AND TESUQUE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:28 PM MDTSevere Thunderstorm WarningABQMora62 min
Aug 25, 7:22 PM MDTSevere Thunderstorm WarningABQColfax53 min
Aug 26, 2:32 PM MDTSevere Thunderstorm WarningABQColfax58 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.